Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
Avatar universal

Should I Be Concerned?

My mouth sores are spreading to my cheeks and lips. I have lost most of my voice. I have used every over the counter oral healer I can find, plus 3 scripts. I have what looks like the beginning of an infection on my finger.

Right now I am off the riba because of the mouth sores.

Are these still all normal sides? At what point do you get concerned? At what point do you say "enough?"
22 Responses
Avatar universal
Have you gone in to see your doctor or just talked to him over the phone?  I would go in and have him run some tests to find out if it is related to the riba or other meds that you are on.  If you've lost your voice, there may be a possibility that it is traveling down your throat.  Please call TODAY and get an appointment for TODAY.  Don't take a chance with this.

Jamie
Avatar universal
Audreywald, Prior to treatment I would get the occasional lip outbreak of Herpes Simplex type 1. All outbreaks would be on the outer lips. After treatment I got a very sore herpetic outbreak on the roof of my mouth. Never in the past had I had intraoral out breaks. That went away and I suffered from a low grade sorethroat for about 4 weeks. Then a few weeks ago I developed a viral oral stomatitis with an extremely sore uvulitis (red, swollen, pitted) and pharangitis. It was soooo sore I called my physician, got a few vicodin and waited this thing out. After a week of being on jello and ice cream it went away. That major nusance was gone. Gee can't wait for the next out break!!!

I pray this clears up for you. Yes I believe that with the immunosuppresive antineoplastic medication we take in the form of either Riba or Peg, or the combo, that we are succeptable to the oral viral outbreaks. Hang in there. There are antivirals in the form of famvir or others that may help but these are usually in the initial stages of developing the viral sores. You got to get in to see your doctor. The effect of the vicodin was dramatic in how it relieved my discomfort.

I will pray for you

Dale
Avatar universal
Sorry to barge in on the post, but I'm looking for some advice.  My hubby just took 9/48.  His viral load at the start was 16 million and his ALT level was 1100.  He's a 1a/stage 3.  He just had his first check up with his hep doc since being on tx.  he had a list of questions but barely got to them because his doc is one of the leading hep docs here and was overbooked.  i REALLY wanted him to go on ad's because he is so depressed on the meds. But the doc dismissed it and said it was one of the side effects and it would pass.  I also told him to ask about Ambien since he can't sleep at night but the doc asked him a few questions and said "it's not that bad."  I was really upset but my hubby doesn't want to make waves since it was hard getting this doc and the doc just told him that his ALT level dropped down to 35 from 1100 and that it was a good sign.  Any advice????  Sorry this is so long.  After 20 years of living with my soulmate I KNOW when he's depressed!  

Thanks for listening,
Lori (wife of fellow hepper Nik)
Avatar universal
I know you are concerned about your hubby as anyone would be.  If it was me...I would just call my family dr and tell him that my husband was needing some sleeping pills and ad...only if needed.  The alt level coming down that much is wonderful!!  It shows that tx is working.
Avatar universal
Did I read you right? His doc dismissed depression? And this is a leading Hep C doc?  Lori, the main concern of the medical people is the mental side effects of these drugs. I asked 2 different very knowledgeable medical people if any patients have died on this tx - they both said only from suicide.

PLEASE look into having your husband see another doc. This one sounds extremely unfeeling, to say the least.
Avatar universal
Thanks for the advice.  I'm just trying to not make too much waves.  My hubby is very vulnerable right now.  I've been with him over 20 years and ever since tx he cries at a drop of a hat.  I feel so bad for him.  I will definitely call our family doc and see what he says.  I feel like I'm stepping over my boundries a little bit, but I just want him to not have one more issue along with the rash, itchiness, sore eyes, lack of appetite, etc...  <sigh>

Thanks everyone,
Lori
Avatar universal
Lori, You said he cries at the drop of the hat and yes...I have noticed that I am very emotional lately and cry at all movies and just small things that I normally wouldn't cry at..I'm finding I am very emotional but...I'm not depressed..if that makes sense.  I know that is hard for alot of normal people to believe but this tx does make me emotional and I hate that at times I can't control it but think its just the medicine.
Avatar universal
There are no "boundries" when you are dealing with poor health care! Step HARD and LONG on any toes necessary when it comes to what your poor hubby might need. This is serious business and to hell with anyone who tells you otherwise, including and especially the doctors, remember, they are "praticing the "ART" of medicine". Your man is counting on YOU to get him through this and you shouldn't worry about making someone mad.......you need the attitude that THEY should worry about YOU getting mad. You gotta make them listen to you, whatever it takes. Some manage to get through these meds with no AD, some can't. Those that can't, need help from those of us that are trying our damnedest to help/support them survive this ride through hell. I am speaking from experience on this.....my hubby of 20 years is 3a doing his second round after relapse......3/48 tonight (cause the know it all docs screwed up). This is some tuff business and is sure isn't a game for sissys. Stand up for your man, he is in no position to do it for himself........from the sounds of your post, you love him dearly and it is up to you to get him the help he needs. I am sorry if it seems that I am rambling...but this is a very passionate subject for me and mine, and you have touched on a very very important issue, poor health care. Just remember, your husband is counting on you weather you or he realize it or not. Again, I am sorry for rambling on. I will keep you both in my prayers. GODS SPEED ALL!
Avatar universal
depression is a common side effect but that does not mean you should just shrug it off!  it is also a VERY TREATABLE side effect.  If your doctor isn't willing to prescribe anti-dep meds for your husband you need to consult with someone else.  Your doc should not only be concerned for your husband's well being and safety, but also compliance.  If your husband is depressed, he will be that much more likely to discontinue the meds.  His physician is behaving in a very irresponsible manner to say the least.  I would start by calling him and making another request to treat the depression.  Another alternative is to talk to the pharmacist where he gets his meds.  You can explain the side effects that your husband is experiencing &  I'm sure the pharmacist will call the doctor and tell him that there is a problem with the therapy.  Hang in there and good luck.
Avatar universal
Audrey, I am so sorry to hear of your problem. I will pray for you.


Lolly, Take Audrey's advise...GET ANOTHER DOCTOR......You also will be in my prayers. Cindee
Avatar universal
If money is a problem, Ambien is newer and more costly, I use (Restoril)Temazepam which is an older less expensive, but very effective sleeping pill.  Lolly, dont worry about going over your liver Dr, my liver doc wasnt helpful at all with my sides which hit me hard at first.  He got tired of me whining and said to go to my family/primary doc for any and all sides....who gave me exactly what I needed and wanted for so long!  I am coasting along okay, still depressed but seeing a counselor and reading books on how to manage/cope better.  OHC
Avatar universal
Hi, OHC,
I'd say as soon as THAT reading starts repeating the same ideas, it's time for some mystery, sci fi, or funny books... use diversionary tactics...
Please send us some sunshine!
Maj Neni - from the Far Side
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.